Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Feeling tired. Taking levoxyin 50mg for high TSH levels. What precautions should I take?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I just had a physical and had a TSH reading of 69 something. The Doc was alarmed and put me on Levoxyin 50mg daily. I have been going about my normal life (2 hour commute 10 hour day and significant time spent renovating a house when I get home and at weekend, 2 children under 6). I'm a 43 year old male who has been reasonably fit all my life. I do feel tired and was under the weather (which is what prompted the doc visit). What should I be doing - resting? carrying on as normal (strenuous period coming up with a house move etc)? or working out more? I know TSH of 70 is bad but don't know how I should be behaving to help my body get better.
Posted Fri, 31 Aug 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Rakesh Madhyastha 7 hours later

Thanks for the query

Unlike diabetes and hypertension hypothyroidism does not arise due to habits or lifestyle, it is strictly familial.
I am happy you got yourself a physical which detected hypothyroidism.
If you are not over weight and you are leading a healthy life then no lifestyle modification needs to be done. However untreated hypothyroidism often leads to weight gain and lethargy so for them we advice cardio exercises like running, swimming, etc

Continue living a normal life, no diet modification needs to be done if you are not over weight. Please take the prescribed thyroid medication

I hope I have answered your query, if you have any further queries please get back to me

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor